logo CRAS
Comptes Rendus. Mathématique
Algebraic geometry
Some examples of algebraic surfaces with canonical map of degree 20
Comptes Rendus. Mathématique, Volume 359 (2021) no. 9, pp. 1145-1153.

In this note, we construct two minimal surfaces of general type with geometric genus p g =3, irregularity q=0, self-intersection of the canonical divisor K 2 =20,24 such that their canonical map is of degree 20. In one of these surfaces, the canonical linear system has a non-trivial fixed part. These surfaces, to our knowledge, are the first examples of minimal surfaces of general type with canonical map of degree 20.

Received:
Revised:
Accepted:
Published online:
DOI: https://doi.org/10.5802/crmath.267
Classification: 14J29
Nguyen Bin 1

1. Mathematics Division, National Center for Theoretical Sciences, Taiwan
@article{CRMATH_2021__359_9_1145_0,
     author = {Nguyen Bin},
     title = {Some examples of algebraic surfaces with canonical map of degree~20},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {1145--1153},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {359},
     number = {9},
     year = {2021},
     doi = {10.5802/crmath.267},
     language = {en},
}
TY  - JOUR
AU  - Nguyen Bin
TI  - Some examples of algebraic surfaces with canonical map of degree 20
JO  - Comptes Rendus. Mathématique
PY  - 2021
DA  - 2021///
SP  - 1145
EP  - 1153
VL  - 359
IS  - 9
PB  - Académie des sciences, Paris
UR  - https://doi.org/10.5802/crmath.267
DO  - 10.5802/crmath.267
LA  - en
ID  - CRMATH_2021__359_9_1145_0
ER  - 
%0 Journal Article
%A Nguyen Bin
%T Some examples of algebraic surfaces with canonical map of degree 20
%J Comptes Rendus. Mathématique
%D 2021
%P 1145-1153
%V 359
%N 9
%I Académie des sciences, Paris
%U https://doi.org/10.5802/crmath.267
%R 10.5802/crmath.267
%G en
%F CRMATH_2021__359_9_1145_0
Nguyen Bin. Some examples of algebraic surfaces with canonical map of degree 20. Comptes Rendus. Mathématique, Volume 359 (2021) no. 9, pp. 1145-1153. doi : 10.5802/crmath.267. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.267/

[1] Arnaud Beauville L’application canonique pour les surfaces de type général, Invent. Math., Volume 55 (1979) no. 2, pp. 121-140 | Article | Zbl 0403.14006

[2] Nguyen Bin A new example of an algebraic surface with canonical map of degree 16, Arch. Math., Volume 113 (2019) no. 4, pp. 385-390 | MR 4008073 | Zbl 1422.14043

[3] Barbara Fantechi; Rita Pardini Automorphisms and moduli spaces of varieties with ample canonical class via deformations of abelian covers, Commun. Algebra, Volume 25 (1997) no. 5, pp. 1413-1441 | Article | MR 1444010 | Zbl 0918.14006

[4] Christian Gleissner; Roberto Pignatelli; Carlos Rito New surfaces with canonical map of high degree (2018) (https://arxiv.org/abs/1807.11854)

[5] Ching-Jui Lai; Sai-Kee Yeung Examples of surfaces with canonical maps of maximal degree, Taiwanese J. Math., Volume 25 (2021) no. 4, pp. 699-716 | Article | MR 4298919

[6] Margarida Mendes Lopes; Rita Pardini The geography of irregular surfaces, Current developments in algebraic geometry (Mathematical Sciences Research Institute Publications), Volume 59, Cambridge University Press, 2012, pp. 349-378 | MR 2931875 | Zbl 1255.14028

[7] Rita Pardini Abelian covers of algebraic varieties, J. Reine Angew. Math., Volume 417 (1991), pp. 191-213 | MR 1103912 | Zbl 0721.14009

[8] Rita Pardini Canonical images of surfaces, J. Reine Angew. Math., Volume 417 (1991), pp. 215-219 | MR 1103913 | Zbl 0721.14020

[9] Ulf Persson Double coverings and surfaces of general type, Algebraic geometry (Proc. Sympos., Univ. Tromsø, Tromsø, 1977) (Lecture Notes in Mathematics), Volume 687, Springer, 1977, pp. 168-195 | Zbl 0396.14003

[10] Carlos Rito New canonical triple covers of surfaces, Proc. Am. Math. Soc., Volume 143 (2015) no. 11, pp. 4647-4653 | Article | MR 3391024 | Zbl 1323.14024

[11] Carlos Rito A surface with canonical map of degree 24, Int. J. Math., Volume 28 (2017) no. 6, 1750041, 10 pages | MR 3663791 | Zbl 1388.14115

[12] Carlos Rito A surface with q=2 and canonical map of degree 16, Mich. Math. J., Volume 66 (2017) no. 1, pp. 99-105 | MR 3619737 | Zbl 1395.14031

[13] Carlos Rito Surfaces with canonical map of maximum degree (2019) (https://arxiv.org/abs/1903.03017)

[14] Sheng Li Tan Surfaces whose canonical maps are of odd degrees, Math. Ann., Volume 292 (1992) no. 1, pp. 13-29 | MR 1141782 | Zbl 0724.14026

Cited by Sources: